Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information

Another sudden death in a child treated with desipramine.

Author information

  • 1Yale University School of Medicine, New Haven, CT.

Abstract

The sudden death of three children receiving the tricyclic antidepressant medication desipramine for behavioral disorders was reported in 1990. We now provide new information about these children and describe a fourth case. Because desipramine is a useful medication for many children, these deaths pose clinical dilemmas for physicians and families. The cardiac long QT syndrome has been proposed as a mechanism for these sudden deaths. Considerable uncertainty remains about the basis of the apparent association between the use of desipramine and the sudden deaths.

Comment in

  • The safety of desipramine. [J Am Acad Child Adolesc Psychiatry. 1994]
PMID:
8340300
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk